Urgent Recall of Heart Drug Digitek (Digoxin) Tablets
The U.S. Food and Drug Administration along with Actavis Totowa (formerly Amide Pharmaceutical) recently announced the recall of Digitek (digoxin) tablets that are distributed in the United States by Mylan Pharmaceuticals (under a "Bertek" label) and UDL Laboratories. The recall was initiated due to manufacturing defects in the Digitek tablets that caused the pills to be double the appropriate thickness and, as a result, double the expected strength. Digitek (digoxin tablets) are powerful drugs used to treat heart rhythm abnormalities. Patient who receive an overdose of this medication could suffer life-threatening toxicity, especially in patients with pre-existing kidney disease or renal failure. Symptoms of Digitek toxicity include: nausea, vomiting, dizziness, low blood pressure, cardiac instability, and bradycardia (abnormal heart rhythm). According to the FDA, there have been several reports of illnesses and injuries reported in connection with the defective manufacture of the Digitek tablets.